Colorado, 2025Flash Flooding and Debris Flows in Colorado, September 11 to 13, 2025
September 11 to 13, 2025 · NWS GJT · 16 events in 7 counties and zones
The period between the 11th and 13th of September had a relatively unique meteorological setup for western Colorado and eastern Utah. A potent closed low was located over Southern California, and a ridge of high pressure was located to our southeast, directing a rich plume of monsoonal moisture northward through the Four Corners.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $44,000
- Crop damage
- $12,000
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The period between the 11th and 13th of September had a relatively unique meteorological setup for western Colorado and eastern Utah. A potent closed low was located over Southern California, and a ridge of high pressure was located to our southeast, directing a rich plume of monsoonal moisture northward through the Four Corners. Mixing ratios in this plume of moisture were more than high enough to not only help form strong to severe thunderstorms, but also to produce flash flooding and debris flows. Additionally, there was ample instability, with morning clearing helping 600-1000 J/kg of CAPE develop each afternoon. The region also fell under the right exit region of a potent upper level jet streak, which added additional lift and 40-50 kts of shear. Additionally, terrain effects added additional lift and shear. All together, this was a potent setup with the potential to produce severe thunderstorms. And indeed, the storms that developed produced not only large hail and strong, damaging winds, but also two tornadoes in Southeast Utah, and flash flooding across the area. Particularly, fresh burn scars, including the Lee and Elk RBX scars, saw substantial flash flooding and debris flows as storms trained over the area and produced very heavy rain. Finally, after 3 days of widespread severe weather, the cold front pushed through the region, and a cooler, drier, and above all, calmer airmass moved in, bringing an end to the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 11, 1:05 PM MST, 1 hour 40 minutes earlier. Its key messages:
- Widespread to numerous showers and storms are expected today through Friday. Some storms could be strong to severe this afternoon as well as Friday afternoon. Large hail, damaging winds, and flash flooding will be the primary threats of the strongest storms.
- There will be an elevated threat of flash flooding both today and Friday, especially if multiple rounds of storms track over the same areas. Fresh burn scars will be especially conducive to flash flooding and debris flows.
- Temperatures will trend cooler today and beyond with fall- like conditions expected and drier conditions returning Sunday.
Area forecast discussion, Sep 11, 1:05 PM MST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
205 PM MDT Thu Sep 11 2025
.KEY MESSAGES...
- Widespread to numerous showers and storms are expected today
through Friday. Some storms could be strong to severe this
afternoon as well as Friday afternoon. Large hail, damaging
winds, and flash flooding will be the primary threats of the
strongest storms.
- There will be an elevated threat of flash flooding both today
and Friday, especially if multiple rounds of storms track over
the same areas. Fresh burn scars will be especially conducive
to flash flooding and debris flows.
- Temperatures will trend cooler today and beyond with fall-
like conditions expected and drier conditions returning Sunday.
&&
.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 139 PM MDT Thu Sep 11 2025
Low pressure is currently centered over Northern California with the
associated jet stretched over our area. This jet has been advecting
richer moisture in from the south allowing us to destabilize.
The latest 18z sounding shows 500-800 j/kg of cape with 45 kt of
effective bulk shear, and 700 mb mixing ratios are around (6-8
g/kg). This environment will support strong to severe storms as
well as heavy rainfall. Convection has already developed and
there is little to no cin in place. A few of these storms have
already showed decent structure on satellite and the potential
to produce large hail. With the pattern locked in we will see
convection develop through the afternoon and evening. Moisture
advection also continues tonight so expect showers and storms
will be possible tonight. The highest precipitation chances will
be across the southeast two thirds of the CWA. Heavy rainfall
rates and storm training does pose a risk for flash flooding
especially for the recent burn scars. Tomorrow the low pressure
moves inland, but for the most part we stay in the same sector.
Models are showing scattered showers tomorrow morning, which
means cloud cover as well. The big question will be clearing so
that surface heating can help build instability. Places that
are unable to clear may see more stratiform. Breaks in the
clouds support more cape and the potential for stronger storms.
It might be that the edge of the cloud shield has the best
balance of moisture and clearing. Despite the details there is
still a potential for heavy rainfall and flooding so the watch
remain valid. By Friday evening convection may trend to more
stratiform, and some of the high peaks could get a couple inches
of snow.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Issued at 139 PM MDT Thu Sep 11 2025
On Saturday, the low pressure passes over Wyoming and Montana with
the base of the trough tracking overhead. Lapse rates steepen in the
trough and with low level moisture lingering expect convection in
the afternoon. A ridge builds over the region on Sunday and a cap in
place should hold convection to a minimum. Attention then turns to
the storm over the PacNW, which has not been handled well by the
models. That system may be able to tap into the moisture to our
south. If that happens then the chances for showers increases on
Tuesday and Wednesday, and by Thursday the trough crosses the
Divide brining dry air in from the west.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1117 AM MDT Thu Sep 11 2025
Showers and thunderstorms are expected to be widespread to
numerous this afternoon and evening so most TAF sites will carry
VCTS and PROB30 groups for potential reduced VSBY and lower
CIGS due to heavier rain rates. Winds in excess of 45 knots,
hail and heavy rain bursts will be the primary threats of
stronger storms that develop near the terminals. A few storms
will continue to impact TAF sites through the evening and
overnight, most likely KDRO and KTEX. Nocturnal showers and
storms will also linger well into the early morning hours Friday
morning, but confidence on the low side on when and where at
this time as coverage will be widely scattered so left PROB30
groups in place.
&&
.HYDROLOGY...
Issued at 139 PM MDT Thu Sep 11 2025
Scattered to widespread storms are expected through Friday
night. Heavy rainfall is possible with the stronger storms.
Storm motion will inhibit residence time, but any cell training
could lead to excessive rain. Recent burn scars are the most
susceptible right now. If the mountains can receive multiple
rounds moderate rain then there could be rock and debris
slides. The southern and central mountains have the highest
forecast rainfall amounts.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Flood Watch through Friday evening for COZ003-006>014-017>023.
UT...Flood Watch through Friday evening for UTZ027-028.
&&
SHORT TERM...KJS
LONG TERM...KJS
AVIATION...TGJT
HYDROLOGY...KJS
Hazardous weather outlook, Sep 11, 3:11 AM MST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
411 AM MDT Thu Sep 11 2025
COZ001>014-017>023-UTZ022>025-027>029-121015-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
411 AM MDT Thu Sep 11 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
Widespread to numerous showers and storms are expected today. Some
storms could be strong to severe this afternoon. Large hail,
damaging winds, and flash flooding will be the primary threats of the
strongest storms. Fresh burn scars will be especially conducive to
flash flooding and debris flows.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and thunderstorms continue Friday as a disturbance moves
through the region. Some storms could be strong to severe on Friday
afternoon as well with large hail, damaging winds and flash flooding
among the primary threats. Storm coverage returns scattered on Saturday
before drier conditions move in by Sunday into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Sep 11, 1:59 PM MST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
259 PM MDT Thu Sep 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Gst 1 E Vernal 40.45N 109.52W
09/11/2025 M52 MPH Uintah UT ASOS
ASOS station KVEL Vernal Rgnl Airport.
&&Special weather statement, Sep 11, 2:09 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
309 PM MDT Thu Sep 11 2025
COZ019-022-112145-
Animas River Basin CO-Southwest San Juan Mountains CO-
309 PM MDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LA PLATA COUNTY
THROUGH 345 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Cedar Hill, or 17 miles northwest of Aztec, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Breen, Redmesa, Kline, and Marvel.
This includes Colorado 140 between mile markers 1 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3701 10826 3731 10817 3723 10788 3700 10802
3700 10811
TIME...MOT...LOC 2109Z 211DEG 18KT 3705 10813
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
15Special weather statement, Sep 11, 2:14 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
314 PM MDT Thu Sep 11 2025
COZ002-003-007-112130-
Roan and Tavaputs Plateaus CO-Debeque to Silt Corridor CO-
Central Yampa River Basin CO-
314 PM MDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GARFIELD COUNTY
THROUGH 330 PM MDT...
At 314 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles west of De Beque, or 20 miles north of Grand Junction, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
This storm will remain over mainly rural areas of south central
Garfield County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3929 10849 3940 10867 3980 10834 3963 10807
TIME...MOT...LOC 2114Z 218DEG 36KT 3939 10852
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KAASpecial weather statement, Sep 11, 2:18 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
318 PM MDT Thu Sep 11 2025
COZ019-023-112145-
Southwest San Juan Mountains CO-San Juan River Basin CO-
318 PM MDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ARCHULETA COUNTY
THROUGH 345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Dulce, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pagosa Springs.
This includes the following highways...
U.S. Highway 84 in Colorado between mile markers 14 and 26.
U.S. Highway 160 in Colorado between mile markers 136 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3701 10707 3708 10721 3729 10709 3717 10682
TIME...MOT...LOC 2117Z 218DEG 14KT 3709 10710
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
15Special weather statement, Sep 11, 2:23 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
323 PM MDT Thu Sep 11 2025
UTZ027-112200-
Arches/Grand Flat UT-
323 PM MDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GRAND COUNTY
THROUGH 400 PM MDT...
At 322 PM MDT, Doppler radar was tracking a strong thunderstorm over
Moab, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Moab, Castle Valley, and Arches National Park.
This includes the following highways...
U.S. Highway 191 in Utah between mile markers 122 and 134.
Utah 128 between mile markers 0 and 23.
Utah 279 near mile marker 5, and between mile markers 11 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3851 10954 3861 10969 3884 10950 3873 10924
TIME...MOT...LOC 2122Z 219DEG 31KT 3861 10954
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
15Special weather statement, Sep 11, 2:31 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
331 PM MDT Thu Sep 11 2025
COZ002-003-007-112200-
Roan and Tavaputs Plateaus CO-Debeque to Silt Corridor CO-
Central Yampa River Basin CO-
331 PM MDT Thu Sep 11 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL GARFIELD AND SOUTH
CENTRAL RIO BLANCO COUNTIES THROUGH 400 PM MDT...
At 330 PM MDT, Doppler radar was tracking strong thunderstorms 14
miles northwest of De Beque, or 28 miles north of Grand Junction,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
This storm will remain over mainly rural areas of south central
Garfield and south central Rio Blanco Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3938 10840 3946 10855 3992 10826 3976 10798
TIME...MOT...LOC 2130Z 215DEG 29KT 3948 10842
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KAAEvent by event
8 thunderstorm wind, 2 hail, 2 heavy rain, 2 debris flow, 2 flash flood. Local standard time, as filed.
Hail, La Plata
- When
- September 11, 2:45 PM MST to 3:00 PM MST
- Where
- La Plata County, 2 mi NNW of Falfa
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.227, -107.794
At 1452 MST on September 11, a trained spotter reported 1 inch diameter hail 2 miles NNW of Falfa, Colorado.
Thunderstorm Wind, Rio Blanco
- When
- September 11, 3:35 PM MST to 3:45 PM MST
- Where
- Rio Blanco County, Meeker Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.050, -107.880
At approximately 4:48 PM MDT, the KEEO ASOS at Meeker Airport recorded a gust to 58 mph in association with a nearby thunderstorm. Other gusts in the area ranged from 45 mph to 55 mph. No reports of damages, fatalities, or injuries were received in association with this event.
Thunderstorm Wind, Montezuma
- When
- September 11, 4:45 PM MST to 4:55 PM MST
- Where
- Montezuma County, (Cez)cortez Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.300, -108.630
At approximately 5:47PM MDT the KCEZ ASOS at Cortez-Montezuma County Airport recorded a wind gust to 60 mph, with other nearby gusts recording 45-55 mph. There was a thunderstorm nearby at the time, marking this as a thunderstorm wind gust. No reports of damages, injuries, or fatalities were received in association with this event.
Thunderstorm Wind, Dolores
- When
- September 11, 5:25 PM MST to 5:35 PM MST
- Where
- Dolores County, 13.72 mi SW of Dunton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.650, -108.300
The NWS Incident Meteorologist on the Stoner Mesa fire reported snapped trees and uprooted cottonwood trees along Colorado State Route 38 near the Mavreeso Campground. No direct measurement of the winds was recorded, therefore the wind for this entry was estimated. This was the only reported damage, and there were no reports of injuries or fatalities.
Hail, Mesa
- When
- September 12, 9:00 AM MST to 9:15 AM MST
- Where
- Mesa County, 5 mi NW of Mack
- Measured
- 0.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.271, -108.936
At 908 MST on September 12, a CoCoRaHS observer reported 0.75 inch diameter hail 5 miles NW of Mack, Colorado.
Thunderstorm Wind, Mesa
- When
- September 12, 10:25 AM MST to 10:35 AM MST
- Where
- Mesa County, 5 mi NW of Mack
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- CoCoRaHS
- Coordinates
- 39.271, -108.936
The CoCoRaHS reported at Mack 5NW called in a report of a 61 mph wind gust at her location in association with a passing thunderstorm. No reports of injuries, damages, or fatalities were received in association with this event.
Heavy Rain, Garfield
- When
- September 12, 11:50 AM MST to 12:10 PM MST
- Where
- Garfield County, 8.56 mi SSE of Douglas Pass
- Reported by
- Public
- Coordinates
- 39.480, -108.760
Public reported flooding across State Highway 139 south of Douglas Pass due to several rounds of heavy rain training over the steep and saturated terrain. No reports of road closures or damages to the roadway.
Thunderstorm Wind, Mesa
- When
- September 12, 2:00 PM MST to 2:20 PM MST
- Where
- Mesa County, 0.55 mi N of Fruita to (Gjt)walker Arpt
- Measured
- 59 kt (68 mph) measured gust
- Crop damage
- $6,000
- Reported by
- ASOS
- Coordinates
- 39.158, -108.730
At 3:06 PM MDT, NWS Grand Junction received a report from local law enforcement that powerlines had been downed in nearby Fruita, CO in association with a passing severe thunderstorm. Six minutes later, this storm reached the Grand Junction Regional Airport, where the KGJT ASOS recorded a wind gust to 68 mph. No other damages were reported with this event, and no reports of injuries or fatalities were received.
Debris Flow, Rio Blanco
- When
- September 12, 2:10 PM MST to 2:30 PM MST
- Where
- Rio Blanco County, 18.47 mi WSW of Meeker to 18.57 mi WSW of Meeker
- Cause
- Heavy Rain / Burn Area
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.970, -108.260
Law Enforcement reported a debris flow that closed County Road 5 due to heavy rain on the recent Lee Burn Scar.
Flash Flood, Archuleta
- When
- September 12, 2:20 PM MST to 2:40 PM MST
- Where
- Archuleta County, 5.15 mi W of Chimney Rock to 7.74 mi W of Chimney Rock
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Park/Forest Service
- Coordinates
- 37.209, -107.273
National Park Service employees based at Chimney Rock National Monument reported flash flooding on State Route 151 between Pagosa Springs and Arboles. Additionally, washouts and debris were reported in the Chimney Rock National Monument itself, with the LSR reading Upper road and parking lots impassable. Chimney Rock National Monument had to be closed the following day (September 13th, 2025) to clear debris.
Heavy Rain, Mesa
- When
- September 12, 2:30 PM MST to 2:50 PM MST
- Where
- Mesa County, 1.98 mi S of Fruita
- Reported by
- Trained Spotter
- Coordinates
- 39.121, -108.732
A trained spotter reported street flooding at the intersection of State Route 340 and Rimrock Drive, near the west entrance to Colorado National Monument. No reports of road closures or damages due to this flooding were received.
Flash Flood, Archuleta
- When
- September 12, 2:50 PM MST to 3:10 PM MST
- Where
- Archuleta County, 1.82 mi N of Arboles to 1.66 mi ENE of Arboles
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 37.046, -107.402
Public reported flash flooding over Archuleta County Road 500/169 Trujillo Road between Arboles and Caracas. There were additional washouts reported near Arboles point, along Trujillo road about 2 miles southeast from the initial LSR location.
Thunderstorm Wind, Garfield
- When
- September 12, 3:30 PM MST to 3:40 PM MST
- Where
- Garfield County, (1v1)rifle Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.530, -107.720
At 4:34 PM MDT, the KRIL ASOS at Rifle - Garfield County Regional Airport recorded a gust to 58 mph, with other gusts nearby in the 50-55 mph range. These gusts were associated with a passing thunderstorm. No reports of damages, injuries, or fatalities were received in association with this event.
Thunderstorm Wind, Mesa
- When
- September 13, 12:45 PM MST to 12:55 PM MST
- Where
- Mesa County, 2 mi WNW of Fruitvale
- Measured
- 56 kt (64 mph) estimated gust
- Crop damage
- $6,000
- Reported by
- NWS Employee
- Coordinates
- 39.081, -108.504
An NWS Employee reported power outages across the northern portions of the City of Grand Junction in association with a passing thunderstorm. There was no direct measurement of the winds with this storm, and as such the wind gust is estimated based on the damage done. There were no other damages reported, nor any injuries or fatalities.
Thunderstorm Wind, Garfield
- When
- September 13, 1:35 PM MST to 1:45 PM MST
- Where
- Garfield County, (1v1)rifle Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.530, -107.720
At 2:39 PM MDT, the KRIL ASOS at Rifle - Garfield County Regional Airport recorded a wind gust to 58 mph in association with a passing thunderstorm. There were no other recorded gusts with this storm, and no damages, injuries, or fatalities were reported in association with this event.
Debris Flow, Rio Blanco
- When
- September 13, 2:20 PM MST to 2:40 PM MST
- Where
- Rio Blanco County, 8.21 mi WSW of Buford to 9.04 mi WSW of Buford
- Cause
- Heavy Rain / Burn Area
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.950, -107.730
Law Enforcement reported mud and debris on State Route 8 due to heavy rain on the recent Elk RBX Burn Scar. No reports of damages, injuries, or fatalities, just clearing of the roadway.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Alabama, September 11, 2025$53,000 · 52 kt wind · 9 events
- Flash Flooding and Hail in Utah, September 11 to 12, 2025$33,000 · 1.25 in hail · 9 events
- Hail in North Dakota, September 11, 20252 in hail · 5 events
- Hail in Colorado, September 11, 20251.5 in hail · 4 events
- Hail and Damaging Wind in South Dakota, September 11, 20251 in hail · 3 events
- Damaging Winds in Wyoming, September 11, 202558 kt wind · 2 events
- Flash Flood and Hail in North Dakota, September 11, 20251 in hail · 2 events
- Flood and Damaging Wind in Florida, September 11 to 12, 2025$4,000 · 2 events
- Flash Flood and Hail in Idaho, September 11 to 12, 2025$10,000 · 1 in hail · 2 events
- Dust Devil in Kentucky, September 11, 20251 event
- Damaging Wind in Louisiana, September 11, 202550 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 11, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295640, 1295189, 1295176, 1295190, 1295641, 1295192, 1295708, 1295193, 1295710, 1295703, 1295709, 1295702, 1295194, 1295195, 1295196, 1295711.